Alert archive / Florida / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 63, NWS Melbourne, FL

June 7, 1996Lake County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 7, 1996, 7:40 PM EDT for Lake County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 1996, 7:40 PM EDT (23:40 UTC)
Expired
Jun 7, 1996, 8:30 PM EDT
In force
50 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Lake County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1996-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1996-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 072341
SVRMLB
FLC069-080030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
740 PM EDT FRI JUN 7 1996
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  830 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...LAKE COUNTY
 
AT 740 PM...RADAR INDICATED A SEVERE THUNDERSTORM OVER UMATILLA. HAIL
HAS BEEN REPORTED TO COVER THE GROUND BETWEEN EUSTIS AND UMATILLA. THE
STORM WAS MOVING LITTLE BUT MAY BUILD A LITTLE FARTHER SOUTH TOWARD
TAVARES AND MT PLYMOUTH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
LASCODY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:54 PM EDT, 4 hours 46 minutes earlier.

Area forecast discussion, Jun 7, 2:54 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
253 PM EDT FRI JUN 7 1996

UNUSUAL EARLY JUNE DRY SPELL WILL BE GONE BY SAT AFTNN...REPLACED BY
ANOMALOUS SE US CUTOFF UPR LOW.

MODELS IN VERY GOOD AGREEMENT W/R/T 5OH CUTOFF CURRENTLY DROPPING
THRU MID MS VALLEY TO NEAR ARK/MS BORDER BY H48. WITH DISSIPATION OF
WK TROF OFF OF COAST...(PROGGED TO HAVE BEEN LONG SINCE GONE 4 RUNS
AGO)...LOW LVL FLOW WL BCM SRLY TOMORROW. THIS WILL ALLOW C-BREEZE
ONSET TO BE DELAYED AND HELD UP AT THE COAST OR AT THE VERY LEAST
SLOW DOWN ITS INLAND PROPOGATION. THUS POPS SHUD BE UP INTO THE 40/50
RANGE THIS WKND AND TEMPS SHOULD BE A FEW DEG WARMER ALONG THE COAST
(UPR 80S/NR 90). ALSO...LIKE THE WETTER LOOK OF ETA WHICH BRINGS
HIGHER PWATS (AOA 1.6) AND BIG 70% MRH SLUG OVER CWA BY 00Z/12Z SUN.

POTENTIAL FOR STRONG STORMS SUNDAY BASED ON 60H POSN OF MID LEVEL DRY
PUNCH...WHICH LOOKS PRETTY OMINOUS ON CURRENT VAPOR LOOP. IN THE
MODELS I"T'S PROGGED TO BE OVER ERN GULF...PUSHING STRAIGHT TWD CTRL
PENIN. ALTHOUGH PROGGED VV FIELDS NOT IMPRSV...SUSPECT LACK OF
PVA-INDUCED UVM MAY BE COUNTERACTED BY PREFRONTAL/OUTFLOW BDRY(S) AS
A KICKER.

CRISTALDI

Nearby

Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.